Good Afternoon

2026-09-12 09:02:26
Why Domperidone tablet is not given during diarhea ? and which alternative tablet is used instead of Domperidone for nausea or vomiting during Diarrhea ?
32 Views

Answers (2)

Domperidone is a prokinetic and hence it increases gut motility and can worsen diarrhoea. In such situation Ondansetron tablet can be used for vomiting.

Answered2026-09-15 15:47:38

Was this answer useful

Didn't find the answer you are looking for?

Talk to experienced doctor online and get your health questions answered in just 5 minutes.

+185
Consult with a doctor
Online now
Domperidone is a medicine used to control nausea and vomiting. However, it is generally not preferred during acute diarrhoea for a few reasons. 1. Increased gastrointestinal motility: Domperidone has a prokinetic effect, particularly on the upper gastrointestinal tract. It is not a treatment for diarrhoea. 2. Cardiac side effects: Domperidone can occasionally cause abnormal heart rhythms, particularly in patients with electrolyte disturbances caused by severe diarrhoea or vomiting. 3. Dehydration: During diarrhoea, the body may lose water and electrolytes, increasing the risk of medication-related complications. What is the alternative? Ondansetron is commonly used to control significant nausea and vomiting associated with acute gastroenteritis when clinically indicated. However, ondansetron also has potential side effects, including QT prolongation, so it should be taken only after medical assessment, particularly if dehydration or electrolyte imbalance is present. My recommendations: 1. Take ORS frequently to replace lost fluids and electrolytes. 2. Eat light, easily digestible foods and continue eating as tolerated. 3. Avoid oily foods and excessive sugary drinks. 4. If vomiting prevents you from drinking adequate fluids, consult a doctor regarding antiemetic treatment. Remember, the main treatment for acute diarrhoea is adequate hydration, not anti-vomiting medication. If you experience persistent vomiting, severe abdominal pain, blood in stools, high fever, dizziness, or reduced urine output, seek medical attention promptly. I would also like to know how many episodes of diarrhoea and vomiting you are experiencing per day and how long you have had these symptoms.

Answered2026-10-08 17:09:33

Was this answer useful

Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.